Vol. 50

Front:[PDF file] Back:[PDF file]
Latest Volume
All Volumes
All Issues

Optical Soliton Perturbation with Non-Kerr Law Nonlinearities

By Anjan Biswas
Progress In Electromagnetics Research, Vol. 50, 231-266, 2005


This paper studies solitons and its perturbations that is governed by the generalized nonlinear Schrödinger's equation with non-Kerr law nonlinearity. The quasi-stationarity is applied to the non-Kerr law case and an approximate solution is obtained. A few special cases of the non-Kerr law nonlinearity are considered, as examples, with the nonlinear damping type perturbation.


Anjan Biswas, "Optical Soliton Perturbation with Non-Kerr Law Nonlinearities," Progress In Electromagnetics Research, Vol. 50, 231-266, 2005.


    1. Zhou, C., X. T. He, and T. Cai, "Pattern structures on generalized nonlinear Schrödinger's equations with various nonlinear terms," Physical Review E, Vol. 50, No. 5, 4136-4155, 1994.

    2. Ablowitz, M. J. and H. Segur, Solitons and the Inverse Scattering Transform, SIAM, 1981.

    3. Abdullaev, F., S. Darmanyan, and P. Khabibullaev, Optical Solitons, Springer Verlag, 1993.

    4. Fokas, A. S. and V. E. Zakharov, Important Developments in Soliton Theory, Springer Verlag, New York, 1993.

    5. Akhmediev, N. N. and A. Ankiewicz, Solitons, Nonlinear pulses and beams, Chapman and Hall, 1997.

    6. Sulem, C. and P. L. Sulem, The Nonlinear Schrödinger Equation, Springer Verlag, New York, USA, 1999.

    7. Faddeev, L. D. and L. A. Takhtajan, Hamiltonian Methods in the Theory of Solitons, Springer Verlag, 1987.

    8. Biswas, A., "Perturbation of solitons with non-Kerr law nonlinearity," Chaos, Vol. 13, 815-823, 2002.

    9. Hasegawa, A. and Y. Kodama, Solitons in Optical Communications, Oxford University Press, 1995.

    10. Biswas, A. and A. B. Aceves, "Dynamics of solitons in optical fibers," Journal of Modern Optics, Vol. 48, No. 7, 1135-1150, 2001.

    11. Kivshar, Y. S. and B. A. Malomed, "Dynamics of solitons in nearly integrable systems," Rev. Mod. Physics, Vol. 61, No. 4, 763-915, 1989.

    12. Kodama, Y. and M. J. Ablowitz, "Perturbations of solitons and solitary waves," Studies in Applied Mathematics, Vol. 64, 225-245, 1981.

    13. Agrawal, G. P., Nonlinear Fiber Optics, Academic Press, San Deigo, 1995.

    14. Biswas, A., "Perturbation of solitons due to power law nonlinearity," Chaos, Vol. 12, 579-588, 2001.

    15. Snyder, A. W. and D. J. Mitchell, "Spatial solitons of the power-law nonlinearity," Optics Letters, Vol. 18, No. 2, 101-103, 1993.

    16. Jovanoski, Z. and D. R. Rowland, "Variational analysis of solitary waves in a homogenous cubic-quintic nonlinear medium," Journal of Modern Optics, Vol. 48, No. 7, 1179-1193, 2001.